Ugh. I don't know Amanda. My boys have had roseola but it doesn't take that course that you describe (usually fever and then the rash is after it). I've had friends that have had their kids get mouth/foot and it is horrible I've heard. But this seems to be going on for such a long time.
Can you give him anything? Tylenol and benodryl?
I'm sorry. This sounds dreadful.
Thanks honey. The initial phase of whatever it is has been going on for a bit. But it's possible that the rash on his gentials are just a yeast infection. I didn't know this, but apparantly it is a bit different then just a regular diaper rash, so am hoping this prescription ointment clears it up. And the oral drop is Nystat? Which I believe is also for the same thing.
The more perplexing part of this is the two slightly different rashes on his body. And hand, foot & mouth has just gone through his daycare, so it's what makes the most sense to me. But there are no sores in his mouth. They did reassure me that it was unlikely to be anything overly serious, but I hate the unknown. I like firm diagnosis, then an action plan, even if it's just a virus we have to wait out. I hope his regular pedi has more answers then the Dr.'s today did. One of them was a dermatologist and said it was odd...that there actually seemed to be more then one thing going on. When I looked at google images of hand, foot and mouth, that is exactly what part of the rash looks like. He is finally asleep...when he wakes up I'll take some pics and post them.
I can give him tylenol, but new recommendations around benodryl are not until they are 6 I believe. So I was told no. I know lots of people still do, but I am a bit OCD about following medication directions and recommendations...lol.
Ok, I posted a pic (not great though unfortunately) on my profile in my photo album. It's the most recent photo posted.
I'll look at the pic. I've never given my kids benedryl due to a reaction that I have to it. Makes most people sleepy . . . me, it makes me manic. Heart racing, wide eyed crazy. Our pediatrician said that this particular reaction could also happen with my kids if it happens to me (I told her about it when she suggested benedryl for one of my boys many years ago). didn't know about the guidelines changing.
I hope it is better soon. Really sounds awful hon!
I just wanted to update this in case anyone else finds themselves in this situation. So today, about 1 week later we saw the Pedi again for a follow up appointment. His liver was completely back to normal. I questioned her more about what happened and she said that with a lot of virus' in children, it can cause the liver to temporarily enlarge. A good Dr. should always investigate of course, but typically the liver does go back to normal as his did. So if your child is fighting, or has just been through, a virus and this happens, it is usually no reason to worry.
Good news adgal! Glad he is better!!
Thanks hon. Lol, I just read through the thread and realized my update makes no sense..ha. I hadn't updated that when the virus was diagnosed (it was hand foot and mouth) that his liver was also enlarged. Can you tell it's been a bit of a crazy, sleep deprived week?